Alert archive / Texas / River Flood Warnings in 2007

River Flood Warning 20, NWS Midland/Odessa, TX

July 31, 2007Presidio County, Texas

NWS Midland/Odessa, TX issued this river flood warning at Jul 31, 2007, 4:55 PM CDT for Presidio County, Texas. It took effect at Aug 1, 2007, 1:42 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jul 31, 2007, 4:55 PM CDT (21:55 UTC)
In effect from
Aug 1, 2007, 1:42 AM CDT
Expired
Aug 1, 2007, 11:01 AM CDT
In force
9 hr
Issued by
NWS Midland/Odessa, TX
Flood severity
Minor

County Presidio County, TX

The river

Written for the forecast point Rio Grande 5 miles SE of Presidio (PRDT2).

Action stage
8 ft
Minor stage
9 ft
Moderate stage
13 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KMAF 312155
FLWMAF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
455 PM CDT TUE JUL 31 2007

...THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN TEXAS... 

  RIO GRANDE BELOW PRESIDIO 5SE AFFECTING PRESIDIO COUNTY

RAIN FALLING UPSTREAM OF PRESIDIO OVER THE LAST FEW DAYS HAS
RESULTED IN A NOTABLE RISE IN RIVER LEVELS ALONG THE RIO GRANDE
SOUTHEAST OF PRESIDIO.  THE RIVER IS EXPECTED TO CREST EARLY
WEDNESDAY MORNING BEFORE FALLING BACK TO NORMAL LEVELS.  ADDITIONAL
RAINFALL IS EXPECTED IN THE AREA AND MAY AFFECT RIVER LEVELS.

ADDITIONAL STATEMENTS WILL BE ISSUED LATER TUESDAY EVENING
OR AS NEEDED.
 
RIVER LEVELS ARE HIGH.  RANCHERS AND FARMERS SHOULD MOVE LIVESTOCK 
AND MACHINERY AWAY FROM FLOOD PRONE AREAS IF TIME PERMITS.
 
MOTORISTS ARE URGED TO USE CAUTION THROUGH THIS AREA. IF YOU 
ENCOUNTER A FLOODED STRETCH OF ROADWAY... DO NOT ATTEMPT TO CROSS IT.
YOUR VEHICLE COULD BE SWEPT DOWNSTREAM IN RUSHING FLOODWATERS.
 
FOR ADDITIONAL INFORMATION...PLEASE GO TO OUR LOCAL WEBPAGE LOCATED
AT... WWW.WEATHER.GOV/MIDLAND ...SELECT RIVERS AND LAKES AHPS UNDER 
CURRENT CONDITIONS.

TXC377-010955-
/O.NEW.KMAF.FL.W.0020.070801T0310Z-070801T2214Z/
/PRDT2.1.ER.070801T0310Z.070801T0600Z.070801T1014Z.NO/
455 PM CDT TUE JUL 31 2007

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A 

* FLOOD WARNING FOR 
  THE RIO GRANDE BELOW PRESIDIO 5SE.
* FROM THIS EVENING TO WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 4:00 PM TUESDAY THE STAGE WAS 2.8 FEET (0.8 METERS).
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 9.0 FEET (2.7 METERS). 
* FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE 
  TO NEAR 11.4 FEET (3.5 METERS) BY AFTER MIDNIGHT TOMORROW. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY EARLY TOMORROW.
* IMPACT...AT 11.0 FEET (3.4 METERS)...MINOR FLOODING ALONG THE RIVER.
  IRRIGATION PUMPS MAY NEED TO BE REMOVED. NO THREATS TO HOMES OR 
  OTHER STRUCTURES IS KNOWN TO OCCUR.

$$
3 follow-up statements
000 
WGUS84 KMAF 010151
FLSMAF
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
850 PM CDT TUE JUL 31 2007

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS...
 
  RIO GRANDE BELOW PRESIDIO 5SE AFFECTING PRESIDIO COUNTY 

RAIN THAT FELL ALONG THE RIO GRANDE THE LAST FEW DAYS HAS
RESULTED IN NOTABLE RISES IN RIVER LEVELS ALONG THE RIO GRANDE
FROM PRESIDIO TO JOHNSON RANCH.  EARLIER FLOODING IS EXPECTED TO
CONTINUE.  ADDITIONAL RAINFALL IS POSSIBLE IN THE AREA WHICH MAY
AFFECT RIVER LEVELS.

ADDITIONAL STATEMENTS WILL BE ISSUED WEDNESDAY.

RIVER LEVELS ARE HIGH.  RANCHERS AND FARMERS SHOULD MOVE LIVESTOCK 
AND MACHINERY AWAY FROM FLOOD PRONE AREAS IF TIME PERMITS.
 
MOTORISTS ARE URGED TO USE CAUTION THROUGH THIS AREA. IF YOU 
ENCOUNTER A FLOODED STRETCH OF ROADWAY... DO NOT ATTEMPT TO CROSS IT.
YOUR VEHICLE COULD BE SWEPT DOWNSTREAM IN RUSHING FLOODWATERS.
 
FOR ADDITIONAL INFORMATION...PLEASE GO TO OUR LOCAL WEBPAGE LOCATED
AT... WWW.WEATHER.GOV/MIDLAND ...SELECT RIVERS AND LAKES AHPS UNDER 
CURRENT CONDITIONS.

TXC377-011351-
/O.EXT.KMAF.FL.W.0020.070801T0642Z-070802T0306Z/
/PRDT2.1.ER.070801T0642Z.070801T1200Z.070801T1506Z.NO/
851 PM CDT TUE JUL 31 2007

...FLOOD WARNING EXTENDED UNTIL WEDNESDAY EVENING...THE FLOOD WARNING
CONTINUES FOR
  THE RIO GRANDE BELOW PRESIDIO 5SE.
* FROM LATE TONIGHT TO WEDNESDAY EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 8:00 PM TUESDAY THE STAGE WAS 5.4 FEET (1.6 METERS).
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 9.0 FEET (2.7 METERS). 
* FORECAST...RISE ABOVE FLOOD STAGE AFTER MIDNIGHT AND CONTINUE
  RISING TO NEAR 10.5 FEET (3.2 METERS) BY TOMORROW MORNING. THE
  RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW LATE MORNING.
* IMPACT...AT 11.0 FEET (3.4 METERS)...MINOR FLOODING ALONG THE
  RIVER.
  IRRIGATION PUMPS MAY NEED TO BE REMOVED. NO THREATS TO HOMES OR 
  OTHER STRUCTURES IS KNOWN TO OCCUR.

$$

TXC043-011351-
/O.ROU.KMAF.HY.S.0000.000000T0000Z-000000T0000Z/
/TELT2.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
851 PM CDT TUE JUL 31 2007

FORECAST INFORMATION FOR
  RIO GRANDE AT JOHNSON RANCH.
* AT 8:15 PM TUESDAY THE STAGE WAS 11.0 FEET (3.3 METERS).
* FLOOD STAGE IS 15.0 FEET (4.6 METERS). 
* FORECAST...THE RIVER WILL RISE TO NEAR 12.1 FEET (3.7 METERS) AFTER
  MIDNIGHT.


$$
000 
WGUS84 KMAF 011536
FLSMAF
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1036 AM CDT WED AUG 01 2007

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
TEXAS...
 
  RIO GRANDE BELOW PRESIDIO 5SE AFFECTING PRESIDIO COUNTY
  
THE RIVER LEVEL AT PRESIDIO 5SE IS EXPECTED TO CREST BELOW FLOOD STAGE THIS AFTERNOON THEN BEGIN A SLOW FALL.  SOME MINOR FLOODING MAY OCCUR AS THE RIVER CRESTS...HOWEVER NO DAMAGE IS EXPECTED.  ADDITIONAL RAINFALL MAY CAUSE RISES ON THE RIVER LEVEL AT PRESIDIO 5SE

  RIO GRANDE ABOVE PRESIDIO 7NW AFFECTING PRESIDIO COUNTY
 
RIVER LEVEL CRESTED BELOW FLOOD STAGE THIS MORNING AND IS EXPECTED TO CONTINUE A SLOW FALL.  SOME FLOODING BETWEEN BANKFULL AND THE LEVEE MAY OCCUR BUT NO DAMAGE IS EXPECTED.  ADDITIONAL RAINFALL MAY CAUSE RISES ON THE RIVER LEVEL AT PRESIDIO 7NW.
    
THIS WILL BE THE LAST STATEMENT ON THIS EVENT UNLESS CONDITIONS WARRANT. 

RIVER LEVELS ARE HIGH.  RANCHERS AND FARMERS SHOULD MOVE LIVESTOCK 
AND MACHINERY AWAY FROM FLOOD PRONE AREAS IF TIME PERMITS.
 
MOTORISTS ARE URGED TO USE CAUTION THROUGH THIS AREA. IF YOU 
ENCOUNTER A FLOODED STRETCH OF ROADWAY... DO NOT ATTEMPT TO CROSS IT.
YOUR VEHICLE COULD BE SWEPT DOWNSTREAM IN RUSHING FLOODWATERS.
 
FOR ADDITIONAL INFORMATION...PLEASE GO TO OUR LOCAL WEBPAGE LOCATED
AT... WWW.WEATHER.GOV/MIDLAND ...SELECT RIVERS AND LAKES AHPS UNDER 
CURRENT CONDITIONS.

TXC377-011606-
/O.CAN.KMAF.FL.W.0020.000000T0000Z-070802T0306Z/
/PRDT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1036 AM CDT WED AUG 01 2007

THE FLOOD WARNING IS CANCELLED FOR
  THE RIO GRANDE BELOW PRESIDIO 5SE.
* AT 10:00 AM WEDNESDAY THE STAGE WAS 3.8 FEET (1.1 METERS). 
* FLOOD STAGE IS 9.0 FEET (2.7 METERS). 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 7.2 FEET (2.2 
  METERS) THIS AFTERNOON.
* IMPACT...AT 9.0 FEET (2.7 METERS)...MINOR FLOODING OF LOW LYING 
  AREAS AROUND THE RIVER BEGINS. 

$$

TXC377-011606-
/O.CAN.KMAF.FL.W.0021.000000T0000Z-070801T2214Z/
/PIOT2.1.ER.070731T0002Z.070731T2000Z.000000T0000Z.NO/
1036 AM CDT WED AUG 01 2007

THE FLOOD WARNING IS CANCELLED FOR
  THE RIO GRANDE ABOVE PRESIDIO 7NW.
* AT 10:15 AM WEDNESDAY THE STAGE WAS 7.9 FEET (2.4 METERS). 
* FLOOD STAGE IS 9.0 FEET (2.7 METERS). 
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 8.0 FEET (2.4 
  METERS). THE RIVER WILL FALL TO 6.5 FEET (2.0 METERS) BY 7 AM 
  THURSDAY. 
* IMPACT...AT 7.0 FEET (2.1 METERS)...MODERATE OVERBANK FLOODING 
  BETWEEN THE LEVEES BEGINS.  NO OTHER DAMAGE IS EXPECTED.

$$
000 
WGUS84 KMAF 011601 CCA
FLSMAF
FLOOD STATEMENT ...CORRECTED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1036 AM CDT WED AUG 01 2007

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
TEXAS...
 
  RIO GRANDE BELOW PRESIDIO 5SE AFFECTING PRESIDIO COUNTY
  
THE RIVER LEVEL AT PRESIDIO 5SE IS EXPECTED TO CREST BELOW FLOOD
STAGE THIS AFTERNOON THEN BEGIN A SLOW FALL.  SOME MINOR FLOODING MAY
OCCUR AS THE RIVER CRESTS...HOWEVER NO DAMAGE IS EXPECTED. ADDITIONAL
RAINFALL MAY CAUSE RISES ON THE RIVER LEVEL AT PRESIDIO 5SE

  RIO GRANDE ABOVE PRESIDIO 7NW AFFECTING PRESIDIO COUNTY
 
RIVER LEVEL CRESTED BELOW FLOOD STAGE THIS MORNING AND IS EXPECTED
TO CONTINUE A SLOW FALL.  SOME FLOODING BETWEEN BANKFULL AND THE
LEVEE MAY OCCUR BUT NO DAMAGE IS EXPECTED.  ADDITIONAL RAINFALL MAY
CAUSE RISES ON THE RIVER LEVEL AT PRESIDIO 7NW.
    
THIS WILL BE THE LAST STATEMENT ON THIS EVENT UNLESS CONDITIONS
WARRANT.

RIVER LEVELS ARE HIGH.  RANCHERS AND FARMERS SHOULD MOVE LIVESTOCK 
AND MACHINERY AWAY FROM FLOOD PRONE AREAS IF TIME PERMITS.
 
MOTORISTS ARE URGED TO USE CAUTION THROUGH THIS AREA. IF YOU 
ENCOUNTER A FLOODED STRETCH OF ROADWAY... DO NOT ATTEMPT TO CROSS IT.
YOUR VEHICLE COULD BE SWEPT DOWNSTREAM IN RUSHING FLOODWATERS.
 
FOR ADDITIONAL INFORMATION...PLEASE GO TO OUR LOCAL WEBPAGE LOCATED
AT... WWW.WEATHER.GOV/MIDLAND ...SELECT RIVERS AND LAKES AHPS UNDER 
CURRENT CONDITIONS.

TXC377-011606-
/O.CAN.KMAF.FL.W.0020.000000T0000Z-070802T0306Z/
/PRDT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1036 AM CDT WED AUG 01 2007

THE FLOOD WARNING IS CANCELLED FOR
  THE RIO GRANDE BELOW PRESIDIO 5SE.
* AT 10:00 AM WEDNESDAY THE STAGE WAS 3.8 FEET (1.1 METERS). 
* FLOOD STAGE IS 9.0 FEET (2.7 METERS). 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 7.2 FEET (2.2 
  METERS) THIS AFTERNOON.
* IMPACT...AT 9.0 FEET (2.7 METERS)...MINOR FLOODING OF LOW LYING 
  AREAS AROUND THE RIVER BEGINS. 

$$

TXC377-011606-
/O.CAN.KMAF.FL.W.0021.000000T0000Z-070801T2214Z/
/PIOT2.1.ER.070731T0002Z.070731T2000Z.000000T0000Z.NO/
1036 AM CDT WED AUG 01 2007

THE FLOOD WARNING IS CANCELLED FOR
  THE RIO GRANDE ABOVE PRESIDIO 7NW.
* AT 10:15 AM WEDNESDAY THE STAGE WAS 7.9 FEET (2.4 METERS). 
* FLOOD STAGE IS 9.0 FEET (2.7 METERS). 
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 8.0 FEET (2.4 
  METERS). THE RIVER WILL FALL TO 6.5 FEET (2.0 METERS) BY 7 AM 
  THURSDAY. 
* IMPACT...AT 7.0 FEET (2.1 METERS)...MODERATE OVERBANK FLOODING 
  BETWEEN THE LEVEES BEGINS.  NO OTHER DAMAGE IS EXPECTED.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Jul 31, 2:23 PM CDT, 2 hours 32 minutes earlier.

Area forecast discussion, Jul 31, 2:23 PM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
223 PM CDT TUE JUL 31 2007

.SHORT TERM...
UPPER LEVEL LOW OVER EXTREME WEST TEXAS THIS AFTERNOON WILL MOVE
SLOWLY TO THE NORTHWEST DURING THE NEXT 24 HOURS LEAVING A WEAK
SHEAR AXIS OVER THE AREA TONIGHT.  THIS SYSTEM WILL PRODUCE
SOUTHERLY UPPER LEVEL FLOW OVER THE CWA AND WILL BRING ABUNDANT MID
LEVEL MOISTURE INTO MAINLY THE WESTERN AREAS.  MID TO UPPER LEVEL
DRYING IS NOTED EAST OF THE CWA AS A RIDGE BUILDS OVER THE EASTERN
CONUS... HOWEVER THIS DRYING TREND WILL REMAIN EAST OF THE AREA
THROUGH TONIGHT.

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO INCREASE OVER THE CWA
THIS AFTERNOON MAINLY DUE TO AFTERNOON HEATING AND LIFT CAUSED BY
THE UPPER LOW.  SOME OF THE SHOWERS AND THUNDERSTORMS WILL PRODUCE
HEAVY RAINFALL.  THE MAIN FOCUS FOR THE ACTIVITY WILL BE SOUTH AND
WEST OF THE PECOS AS WELL AS OVER SOUTHEAST NEW MEXICO.

INSTABILITY IS WEAK...HOWEVER WITH PWATS NEAR 2 INCHES OVER THE
AREA...HEAVY RAIN AND FLASH FLOODING WILL BE THE MAIN THREATS WITH
THESE SHOWERS AND THUNDERSTORMS.  WILL CONTINUE TO CARRY THE FLASH
FLOOD WATCH OVER THE AREAS SOUTH AND WEST OF THE PECOS INCLUDING
SOUTHEAST NEW MEXICO THROUGH 10Z TONIGHT DUE TO THE CONTINUING
POSSIBILITY OF HEAVY RAINFALL AND TRAINING OF CONVECTION.

THE SHOWERS AND THUNDERSTORMS WILL DECREASE THROUGH THE EVENING WITH
THE LOSS OF AFTERNOON HEATING. HOWEVER WITH THE UPPER LOW LURKING TO
OUR WEST...THUNDERSTORM ACTIVITY WILL CONTINUE THROUGH THE NIGHT
ESPECIALLY OVER THE WESTERN PART OF THE AREA.

GFS AND NAM CONTINUE TO BE A LITTLE WARM WITH LOW TEMPERATURES...SO
WILL STAY CLOSER TO THE COOLER NGM MODEL.  LOWS WILL MAINLY BE IN
THE 60S WITH A FEW 70S ALONG THE PECOS RIVER VALLEY AND THE RIO
GRANDE VALLEY.  A FEW LOWS IN THE 50S CAN BE EXPECTED IN THE HIGHER
ELEVATIONS OF THE DAVIS AND GUADALUPE MOUNTAINS.

.LONG TERM...
UPPER LOW OVER WEST TEXAS THIS AFTERNOON WILL SHEAR OUT AS IT MOVES
SLOWLY WEST/NORTHWEST WEDNESDAY.  WILL KEEP A GOOD CHANCE OF SHOWERS
AND THUNDERSTORMS IN THE FORECAST DUE TO THE RESULTING DIFFLUENT
FLOW ALOFT.  HAVE READJUSTED POPS A LITTLE FURTHER WEST THOUGH AS
WATER VAPOR IMAGERY INDICATING DRIER AIR MOVING IN FROM THE EAST/
SOUTHEAST.  THE NAM RELEGATES THE BEST POPS TO THE NORTHWEST HALF OR
SO OF THE CWA DUE TO THIS DRY AIR...WHILE THE GFS PIVOTS THE DRY AIR
MORE WEST/SOUTHWEST.  HENCE...THE GFS CONTINUES WITH HIGHER RAIN
CHANCES OVER MORE OF THE AREA ON WEDNESDAY AND THURSDAY.  IT/S
DIFFICULT TO SAY WHICH WILL PLAY OUT...SO HAVE SPLIT THE
DIFFERENCE.  TIME WILL TELL...BUT THERE IS ENOUGH UNCERTAINTY TO
FOREGO EXTENDING THE FLASH FLOOD WATCH...WHICH COULD BE REALIGNED
OVER THE NORTHERN CWA FOR WEDNESDAY.  SINCE PWATS WILL BE AT LEAST
150 PERCENT OF NORMAL...THE THREAT OF HEAVY RAINFALL AND FLASH
FLOODING WILL LIKELY CONTINUE.  WILL HIGHLIGHT IN THE HWO AS THE
AREA OF CONCERN IS NOT ENTIRELY CLEAR CUT.

MODELS CONTINUE TO STRUGGLE MIGHTILY WITH STRENGTH/POSITION OF AN
UPPER RIDGE THAT IS SUPPOSED TO BUILD AT LEAST PARTIALLY OVER THE
AREA THROUGH MIDWEEK.  WILL KEEP SCATTERED TO NUMEROUS SHRA/TSRA IN
MOST LOCATIONS THROUGH THURSDAY.  THE THREAT OF HEAVY RAIN/FLASH
FLOODING WILL ALSO CONTINUE DURING THIS TIME...BUT IT IS DIFFICULT
TO ASCERTAIN APPROXIMATELY WHERE DUE TO THE TIMING OF DISCRETE
SHORTWAVE TROUGHS AND THE STRENGTH AND POSITION OF THE UPPER RIDGE.
AGAIN...THE HWO APPEARS THE ONLY FEASIBLE VEHICLE TO RELAY THIS
INFORMATION AT THIS TIME.  THEREAFTER...THERE IS SOME AGREEMENT WITH
THE RIDGE BUILDING OVER THE CENTRAL PLAINS WITH THE FORECAST AREA
UNDER THE INFLUENCE OF DEEP EASTERLY FLOW TO THE SOUTH OF THE
RIDGE.  THE SAME PROBLEMS CROP UP THEN TOO AS THE STRENGTH OF THE
RIDGE WILL DICTATE WHETHER RETROGRADING SHORTWAVE TROUGHS WILL
TRAVERSE WEST TEXAS OR MEXICO.  HAVE KEPT AT LEAST SLIGHT POPS FOR
MOST PERIODS AND KEPT THE WARMER TEMPERATURES ALREADY GOING IN THE
FORECAST FOR NOW.  WOULD NOT BE SURPRISED TO SEE THE UPPER RIDGE END
UP WEAKER THAN THE PROGS ARE INDICATING AS THIS IS WHAT HAS BEEN
OCCURRING MOST OF THE SPRING AND SUMMER.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              68  85  71  86  /  30  40  50  50
CARLSBAD NM                67  85  70  86  /  50  50  40  60
DRYDEN TX                  72  93  71  91  /  50  40  30  40
FORT STOCKTON TX           70  89  70  86  /  50  40  40  50
GUADALUPE PASS TX          61  79  65  79  /  50  50  40  60
HOBBS NM                   68  84  68  85  /  50  50  50  60
MARFA TX                   61  81  62  79  /  60  50  40  60
MIDLAND INTL AIRPORT TX    69  88  69  86  /  40  40  50  50
ODESSA TX                  71  89  70  87  /  50  40  50  50
WINK TX                    72  91  71  89  /  50  40  60  50

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH FROM 1 PM THIS AFTERNOON TO 4 AM MDT WEDNESDAY
     FOR THE FOLLOWING ZONES...EDDY COUNTY PLAINS...GUADALUPE
     MOUNTAINS OF EDDY COUNTY.

TX...FLASH FLOOD WATCH FROM 2 PM CDT /1 PM MDT/ THIS AFTERNOON TO 5
     AM CDT /4 AM MDT/ WEDNESDAY FOR THE FOLLOWING ZONES...BIG
     BEND AREA...DAVIS/APACHE MOUNTAINS AREA...GUADALUPE
     MOUNTAINS...MARFA PLATEAU...PECOS...PRESIDIO VALLEY...
     REEVES COUNTY AND UPPER TRANS PECOS...TERRELL...VAN HORN
     AND HIGHWAY 54 CORRIDOR.

&&

54/67
Hazardous weather outlook, Jul 31, 2:04 PM CDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
204 PM CDT TUE JUL 31 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-011915-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
204 PM CDT TUE JUL 31 2007 /104 PM MDT TUE JUL 31 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE CONCERN FOR HEAVY RAIN REMAINS HIGH ACROSS MUCH OF WEST TEXAS
AND SOUTHEASTERN NEW MEXICO...ESPECIALLY FROM THE LOWER TRANS
PECOS EXTENDING WEST INTO THE MOUNTAINS AND NORTHWARD THROUGH THE
UPPER TRANS PECOS. A FLASH FLOOD WATCH IS IN EFFECT THROUGH
TONIGHT FOR THESE AREAS. RICH ATMOSPHERIC MOISTURE AND SATURATED
SOILS SUGGEST THAT HEAVY DOWNPOURS WILL RESULT IN RUNOFF
CONTRIBUTING TO FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE CHANCE OF HEAVY RAIN WILL REMAIN IN THE FORECAST THROUGH
THURSDAY. FLOODING AND FLASH FLOODING OF URBAN AND RURAL AREAS...
INCLUDING RIVERS AND TRIBUTARIES WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT EXPECTED...HOWEVER LOCAL
OFFICIALS SHOULD BE PREPARED FOR THE POSSIBILITY OF FLOODING AND
FLASH FLOODING THROUGH THURSDAY.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Jul 31, 2:51 PM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
251 PM CDT TUE JUL 31 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-010200-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE...
RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY...
MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...ALPINE...
FORT STOCKTON...PRESIDIO...MARFA...BIG BEND NP...MARATHON...
SANDERSON...GUADALUPE MOUNTAINS NP...PINE SPRINGS
251 PM CDT TUE JUL 31 2007 /151 PM MDT TUE JUL 31 2007/

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS RECEIVED A REPORT OF
A TROPICAL FUNNEL CLOUD NEAR PRESIDIO.  AT 247 PM CDT...DOPPLER
RADAR INDICATED SHOWERS AND THUNDERSTORMS DEVELOPING ALONG AND
SOUTH OF THE RIO GRANDE...WITH SCATTERED SHOWERS AND STORMS OVER
PORTIONS OF THE UPPER TRANS PECOS...DAVIS MOUNTAINS...SOUTHEASTERN
NEW MEXICO PLAINS...PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS.
THESE SHOWERS AND STORMS ARE EXPECTED TO BECOME MORE WIDESPREAD
THROUGH THE AFTERNOON...AND WILL BE CAPABLE OF PRODUCING VERY
HEAVY RAINFALL.

THE AIRMASS ACROSS THE REGION IS MOIST AND SOMEWHAT UNSTABLE.
BECAUSE THE AIRMASS IS SO MOIST...TROPICAL FUNNEL CLOUDS MAY
DEVELOP UNDERNEATH A STORM INTO THE MID EVENING HOURS.

TYPICALLY...TROPICAL FUNNELS ARE SHORT-LIVED AND RARELY LAST LONG
THAN TEN MINUTES.  THEY ARE ALSO SMALL AND GROW TO PERHAPS TEN OR
TWENTY YARDS IN DIAMETER.  ON RARE OCCASIONS...THESE FUNNEL CLOUDS
DO TOUCH THE GROUND AND BRIEFLY BECOME TORNADOES.  WIND SPEEDS
ASSOCIATED WITH TROPICAL FUNNEL CLOUDS ARE GENERALLY UNDER 60
MPH...AND CAN DAMAGE LIGHTWEIGHT STRUCTURES SUCH AS CARPORTS AND
AWNINGS.  SINCE THESE TROPICAL FUNNELS ARE BRIEF...SMALL...AND
RELATIVELY WEAK...THEY ARE VIRTUALLY IMPOSSIBLE TO DETECT WITH
DOPPLER RADAR.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST
WEATHER INFORMATION.

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 4:48 AM CDTFlash Flood WatchMAFPecos, Terrell24 hr
Jul 31, 5:31 AM CDTRiver Flood WarningMAFBrewster3 hr

Nearby

River Flood Warnings in Texas, 2007Every river flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.